What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 10, 10:42 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 10:42 AM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1142 AM EDT Thu Aug 10 2023
...New UPDATE...
.UPDATE...
Issued at 1136 AM EDT Thu Aug 10 2023
Significant updates to the forecast this morning included PoPs and
temps. PoPs were upped substantially across the FL Big Bend and
northwest of the Flint River in GA and Southeast AL to account for
showers and storms moving into these areas. While we have trended
wetter in the FL Big Bend today, convection should be focused late
this morning into the early afternoon, allowing temps to rebound
after being temporarily rain cooled. This has brought down heat
index/apparent temperatures this afternoon, but we're still around
advisory criteria of 108F, so the heat advisory continues today.
&&
.NEAR TERM...
(Today and tonight)
Issued at 447 AM EDT Thu Aug 10 2023
Not much change from the previous forecast as zonal flow aloft and
high pressure over the Gulf remain. Is still noted in the midlevels
and generally to our north, which should help keep conditions drier.
PWATs look to generally be around 1.5 inches or so, perhaps plus or
minus a quarter inch. Opted to through a slight chance of showers
and thunderstorms in the forecast for our FL counties and the Gulf,
primarily south of I-10 given the pattern looks similar to
yesterday. Expecting to see some stuff develop around sunrise and
with chances holding at about 15 to 20 percent through the early
afternoon. If we don't get any rain or thunderstorms to form, we
should at least see cumulus fill the sky. High temperatures for
today may be a touch a degree or two cooler than yesterday and in
the mid to upper 90s. It should not be as humid so heat index values
won't be disgustingly high, but they will still be around 102 to
112. Maybe locally higher near the coast. Opted to trim the Heat
Advisory back to only include the FL counties and Brooks, Lowndes,
and Lanier counties of GA. If our dewpoints start to bust, other
counties may need to be added in.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 447 AM EDT Thu Aug 10 2023
With surface high pressure and ridging overhead, not much changes
in the short term. A few subtle perturbations along the 500mb flow
and their associated PV anomalies will provide some forcing for
ascent with better support Friday afternoon. With plenty of
instability and PWATs between 1.5 and 2 inches convection won't
have any problems initiating on Friday. With a stationary boundary
to our north acting as the convergent trigger, storms will
propagate southward into our area as they seek out better
instability. On Saturday the flow aloft is more zonal and the
perturbations are further north, thus it's expected to be more of
a regular sea breeze day. Otherwise, high heat indices remain
anchored in place.
Expect daytime highs in the mid to upper 90s with overnight lows
in the mid to upper 70s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 447 AM EDT Thu Aug 10 2023
A trough looks to move across eastern CONUS late Monday into
Tuesday. According to global models, we're currently still a
little too far south to experience elevated low-level shear for
severe purposes, but we'll nonetheless have showers and storms as
is the case with frontal passages. We'll have to see how this
evolves over the next few days. Otherwise, expect summertime
activity each day with convection along the sea breeze. High heat
indices remain in place for the foreseeable future.
Expect daytime highs to remain hot in the mid to upper 90s with
overnight lows in the mid to upper 70s.
&&
.AVIATION...
(12Z TAFS)
Issued at 637 AM EDT Thu Aug 10 2023
Fairly quiet conditions will prevail today. Kept VFR conditions
through the TAF cycle with gusty winds up to 15k and fair weather
cumulus. Winds should start to ease around sunset. Outside of
that, introduced some VCSH at ECP for a few hours this morning,
but opted to hold off at TLH. It's possible TLH joins suit between
14Z and 19Z. Both sites could have VCTS during these times.
&&
.MARINE...
Issued at 447 AM EDT Thu Aug 10 2023
Generally light to moderate west to southwest breezes are expected
to prevail across the coastal waters through this weekend, keeping
seas generally two feet or less. Cautionary conditions may be
possible tonight within Apalachee Bay with winds between 15 to 20
knots. Scattered thunderstorms may lead to locally higher winds and
seas.
&&
.FIRE WEATHER...
Issued at 447 AM EDT Thu Aug 10 2023
High dispersions across the region are forecast for today and may
cover portions of SE AL and FL tomorrow afternoon. Outside of that,
there are no major fire weather concerns. Hot and humid conditions
will generally prevail through the weekend with heat indices ranging
from 100 to 112, perhaps up to 115 over the weekend. Precip chances
look to be minimal today, with chances increasing over the weekend.
Showers and thunderstorms threaten the forecast starting Friday and
continuing through the weekend. Gusty and erratic winds along with
frequent lightning will be possible in any storms that form or move
through the area.
&&
.HYDROLOGY...
Issued at 447 AM EDT Thu Aug 10 2023
Around two inches of rain or less is expected throughout the next
week across the region. There are no flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 95 78 97 78 / 50 0 50 10
Panama City 92 83 92 82 / 30 10 40 10
Dothan 96 78 96 75 / 40 10 50 10
Albany 95 78 94 75 / 20 10 60 20
Valdosta 94 77 96 75 / 50 10 40 20
Cross City 92 79 94 78 / 20 0 30 10
Apalachicola 91 82 91 82 / 50 0 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
Excessive Heat Watch from Friday morning through Friday evening
for FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
High Rip Current Risk through late tonight for FLZ112-114.
GA...Heat Advisory until 8 PM EDT this evening for GAZ159>161.
Excessive Heat Watch from Friday morning through Friday evening
for GAZ155>160.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...KR
MARINE...Oliver
FIRE WEATHER...KR
HYDROLOGY...OliverIn the hours before
Special weather statement, Aug 10, 9:47 AM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1047 AM EDT Thu Aug 10 2023
FLZ015-026-027-115-127-101530-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
1047 AM EDT Thu Aug 10 2023
...Strong thunderstorms will impact portions of central Wakulla,
southeastern Liberty and northeastern Franklin Counties through 1130
AM EDT...
At 1047 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Crawfordville to Carrabelle.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, Crawfordville, St. Marks, Wakulla, Sopchoppy, Shadeville,
Bald Point, Hyde Park, Wakulla Springs, Panacea-Wakulla Airport,
Arran, Mcintyre, Sanborn, Tully, Panacea, Shell Point, Medart,
Wakulla Beach, Buckhorn and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2993 8469 3013 8466 3027 8418 2999 8424
2999 8426 2995 8427
TIME...MOT...LOC 1447Z 257DEG 29KT 3021 8458 2983 8466
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 10, 10:11 AM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1111 AM EDT Thu Aug 10 2023
FLZ016-017-027-127-101600-
Gadsden FL-Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
1111 AM EDT Thu Aug 10 2023
...Strong thunderstorms will impact portions of northeastern Wakulla,
southeastern Gadsden and southeastern Leon Counties through NOON
EDT...
At 1111 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Midway to 10 miles west
of Crawfordville. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Woodville, Florida State University, St. Marks,
Tallahassee Community College, Crawfordville, Florida A and M,
Midway, Doak Campbell Stadium, Wakulla, Lake Bradford, Shadeville,
Leon Sinks, Gaither Community Center, Wakulla Springs, Tallahassee
Memorial Hosp, Walker Ford Community Center, South City, Eight Mile
Pond and Griffin Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8454 3043 8462 3060 8417 3021 8408
3017 8407 3015 8408
TIME...MOT...LOC 1511Z 245DEG 18KT 3037 8458 3013 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 10, 10:49 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1149 AM EDT Thu Aug 10 2023
FLZ018-019-027-028-118-127-128-101615-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
1149 AM EDT Thu Aug 10 2023
...A strong thunderstorm will impact portions of east central
Wakulla, southwestern Jefferson, northwestern Taylor and southwestern
Madison Counties through 1215 PM EDT...
At 1149 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of St. Marks, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Goose Pasture, Hells Half Acre, Iddo, Secotan, Boyd, Eridu,
Cabbage Grove, Plum Orchard, Scanlon, Econfina, Lake Bird and Shady
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8359 3011 8414 3024 8417 3034 8362
TIME...MOT...LOC 1549Z 259DEG 23KT 3015 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 10, 11:15 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1215 PM EDT Thu Aug 10 2023
FLZ018-019-028-128-101715-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Coastal Taylor FL-
1215 PM EDT Thu Aug 10 2023
...Strong thunderstorms will impact portions of central Jefferson,
northern Taylor and Madison Counties through 115 PM EDT...
At 1215 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to 17 miles east of Woodville
to 18 miles west of Perry. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Madison, Perry, Greenville, Ebb, Lamont, Hamburg,
Pinetta, Eridu, Nash, Cabbage Grove, Thomas City, Drifton, Scanlon,
Foley, Hanson, Perry-Foley Airport, Hampton Springs, Sirmans and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8346 3004 8342 3014 8395 3018 8395
3019 8397 3031 8401 3058 8383 3060 8326
3056 8326
TIME...MOT...LOC 1615Z 272DEG 21KT 3052 8378 3031 8392 3017 8388
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
33Special weather statement, Aug 10, 11:26 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1226 PM EDT Thu Aug 10 2023
ALZ067-069-GAZ121-123-142-143-101715-
Henry AL-Houston AL-Miller GA-Calhoun GA-Clay GA-Early GA-
1226 PM EDT Thu Aug 10 2023
...Strong thunderstorms will impact portions of southeastern Henry
and northeastern Houston Counties in southeastern Alabama,
northwestern Miller, southeastern Clay, southwestern Calhoun and
Early Counties in southwestern Georgia through 115 PM EDT/1215 PM
CDT/...
At 1226 PM EDT/1126 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles north of Blakely to
Kinsey. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blakely, Headland, Ashford, Arlington, Webb, Columbia, Douglasville,
Centerville, Gordon, Damascus, Jakin, Haleburg, Bluffton, Saffold,
Pansey, Sigma, Grandberry Crossroads, Mayhaw, Rock Hill and Barber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8464 3137 8464 3127 8470 3109 8490
3107 8514 3135 8532 3159 8492
TIME...MOT...LOC 1626Z 315DEG 16KT 3146 8491 3127 8532
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKER